Fm or Medications thrush???

Discussion in 'Fibromyalgia Main Forum' started by tammy21, Mar 10, 2006.

  1. tammy21

    tammy21 New Member

    I am often getting vaginal thrush,does anyone know would that be to do with FM or medications that I am on which are effexor-xr and tramadol?

    Take care everyone
    Tammy
  2. ilovecats94

    ilovecats94 New Member

    Thrush is in the mouth and is oral only, to my knowledge. I have never heard a med cause it.

    Are you treating yourself from OTC meds for that? If you are and you are getting them often, you may want to talk to your doc or GYN about a test to make sure it is yeast.

    I've never heard it caused by med before, but I guess anything is possible.

    Hope you feel better. You don't have diabetes do you?

    Hugs,
    Faye
  3. SherylD

    SherylD Guest

    You have a vaginal yeast infection...Thrush is a yeast infection in the mouth..

    Yes meds. can cause this...Antibiotic use can cause this...Or just poor diet..If you are eating a lot of sweets and not enough healthy foods..

    Some meds. I think can just depress the immune system there for allowing the yeast to take over..

    You really should go to your Gyn and make for sure that is what you have going on..

    You can do a search for threads on yeast...or probiotics...You will find lot of discussion on these topics...they would help you out alot..

    Good luck!!

    SherylD
  4. tammy21

    tammy21 New Member

    by a yeast called Candida Albicans, this yeast lives on the skin and in the mouth, gut and vagina. which I had read in a google site but did'nt say anything in relation to FM. just thought someone on here might be having the same problem as i am not a diabetic and eat healthy and not to much sugar.

    Thanks everyone for your repleys.
    Holly- that would have been shocking for you to go through all that with being allergic to sulfa

    Take care everyone
  5. mme_curie68

    mme_curie68 New Member

    Hi Tammy

    One other common vaginal infection besides yeast - which is generally the culprit thought of first, is bacterial vaginosis or BV.

    Sometimes the symptoms can be a little difficult to distinguish. The easiest way is to have a gynecologist or a nurse practitioner in gynecology (usually MUCH easier to get an appt. with)to swab you and make a "wet-mount" slide, then they can tell Yeast from BV.

    I get a yeast infection very easily if I am not careful to avoid any detergents/fabric softeners with any kind of dye or perfume in them. I use All free and clear and NO fabric softener for washing anything that touches my bottom - towels, underwear, jeans, etc. and double-rinse them.

    White cotton underwear is the best underwear (my gyn, a specialist in this type of problem that also leads to vulvovaginal trouble)told me that even dyed fabrics can cause a problem when people are super sensitive to yeast. Boring, but I make up for the deficit in colorful bras. My doc actually wrote a book - "The V-Book, A Doctors Guide to Complete Vulvovaginal Health" by Elizabeth G. Stewart, MD and Paula Spencer. I was fortunate enough to see her in person.

    Also no perfumed soap or even regular soap to wash the vaginal area - I use a hypoallergenic, sensitive skin "feminine" wash by Summers Eve. You can even find hypoallergenic feminine wash store brands - they are in the feminine hygiene aisle.

    I use regular soap for the rest of my body.

    Acidophilus supplements definitely help - (sometimes a little bacteria from the digestive tract gets into the vaginal area when you wipe after going the bathroom).

    The drug that works best for me is diflucan. I am so sensitive to yeast that if I do get a yeast infection I have to go on a 6 week protocol to get it all.

    But since I've been following the laundry, underwear and vaginal washing guidelines I have been free of multiple yeast infections. I used to get one every other month.

    Finally, last but not least, your husband may need to be treated for a yeast infection when you get treated if you keep getting them - this suggests that he may be a "silent" carrier of yeast. Every time you have intercourse he could be giving it right back to you, even though he has no symptoms at all.

    Good Luck!
    Madame Curie
  6. mollystwin

    mollystwin New Member

    Hello,
    If you are getting yeast infections often you could be having a sytemic yeast problem which means you have it throughout your body. This can cause FM and Chronic Fatigue symptoms. I have seen much improvement in my leg pains since I've removed sugar and simple carbs from my diet. You mentioned that you already eat well, so this could be caused by antibiotics, birth control pills and many other things. I take threelac and oxygen elements plus to help get rid of the candida. I've been doing this for almost one month and see continuous improvement. I did experience the die off symptoms, and then felt much better.
    Try the spit test. Spit in a glass of clear water first thing in the morning and see what it does. If it just floats, then you probly do not have this problem. If within half hour or so it sinks, gets cloudy or forms "legs" you may have a problem. Research this on the web. It may give you some relief. I know it sounds weird, but it worked for me!
    Good Luck!
    Dar
    [This Message was Edited on 03/11/2006]
  7. NyroFan

    NyroFan New Member

    Tammy:
    I have used Diflucan. I can not say that FM caused
    the problem. I was also on a long term use of Cipro
    and that caused thrush. I had an infection caused by CFS.
    For that I used Nystatin. I hope the problem is resolved for you soon.
    Hugs,
    NyroFan